MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA TRACHEOSTOMY; TUBE, TRACHEOSTOMY

SMITHS MEDICAL ASD, INC. BIVONA TRACHEOSTOMY; TUBE, TRACHEOSTOMY
Model Number ST15GN55NSC041S
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Two 5.5mm id customized fixed devices were returned for cuff not inflating.There was no excessive adhesive present in the airway line or cuff area.The teflon spray, used to keep the cuff from sticking, was not visible under the cuff.The lack of teflon spray allowed the cuff to stick to the shaft and prevented it from inflating.All product is 100% inspected and leak tested after manufacturing, prior to shipping to the customer.Per the dhr review, as recorded on st601, the device passed qa inspection.Issue quality alert qa18-007 to raise the operators' awareness of teflon dispensing.All affected manufacturing and quality operators trained to the quality alert.This remediation mdr was generated under protocol (b)(4)., as a result of warning letter (b)(4).
 
Event or Problem Description
It was reported that upon testing, the cuff would not inflate, and there was blockage in the balloon.Neither were used on a patient.No patient injury reported.

Brand Name
BIVONA TRACHEOSTOMY
Common Device Name
TUBE, TRACHEOSTOMY
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15626599
Report Number3012307300-2022-24851
Device Sequence Number15008764
Product Code JOH
UDI-Device Identifier10351688853318
UDI-Public10351688853318
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberST15GN55NSC041S
Device Catalogue NumberST15GN55NSC041S
Device Lot NumberDS010934
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/09/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2022
Initial Report FDA Received Date10/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown